MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH HEPARIN SYRINGE; HEPARIN, VASCULAR ACCESS FLUSH

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH HEPARIN SYRINGE; HEPARIN, VASCULAR ACCESS FLUSH
Model Number 306413
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: it was reported that the nurse attempted to prime the syringe the plunger became dislodged from the seal.To aid in the investigation, one sample in a plastic bag, with no packaging flow wrap, was received for evaluation by our quality team.A visual inspection was performed.The rubber stopper is at the 2ml mark of the scale and no defects or imperfections were observed.The sample was then tested for sustaining force, which is the force applied to the plunger rod while moving downwards when expelling the saline solution, and the result was within specification.It could be possible the customer is not using the product as intended.This product is designed to push the plunge rod-rubber stopper down.It is not designed to pull back.A device history record review was completed for provided material number 306413, lot number 111614n.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the bd posiflush¿ heparin syringe experienced difficult plunger movement.The following information was provided by the initial reporter: as the nurse attempted to prime the syringe the plunger became dislodged from the seal.It expected that the heparin syringe plungers are sticky and have to loosen it by pulling it out then in.In this case this plunger became dislodged while the nurse was doing this.The nurse got a new heparin syringe and this issue did not reach the pt.

Brand Name
BD POSIFLUSH HEPARIN SYRINGE
Common Device Name
HEPARIN, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key12674562
Report Number1911916-2021-01096
Device Sequence Number11836954
Product Code NZW
UDI-Device Identifier30382903064138
UDI-Public30382903064138
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K163591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2022
Device Model Number306413
Device Catalogue Number306413
Device Lot Number111614N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2021
Initial Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1